Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 8, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Mar 11, 2021, 3:31 AM CST for 15 counties in Texas; Lafayette County, Little River County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2021, 3:31 AM CST (09:31 UTC)
- Expired
- Mar 11, 2021, 3:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Shreveport, LA
Counties Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS74 KSHV 110931 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 331 AM CST Thu Mar 11 2021 ARZ059-070-071-LAZ001-002-TXZ097-108>112-124>126-136>138-149>151- 112100- /O.NEW.KSHV.LW.Y.0008.210311T0931Z-210311T2100Z/ Little River-Miller-Lafayette-Caddo-Bossier-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 331 AM CST Thu Mar 11 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 10 to 20 mph with gusts up to 30 mph this morning and then slowly diminishing after lunchtime. * WHERE...Portions of southwest Arkansas, northwest Louisiana and much of northeast Texas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause rough waves on area lakes and will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution especially on open waters as strong winds and rough waves can cause small craft to take on water or capsize. && $$ 24
1 follow-up statement
164 WWUS74 KSHV 111915 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 115 PM CST Thu Mar 11 2021 ARZ059-070-071-LAZ001-002-TXZ097-108>112-124>126-136>138-149>151- 112100- /O.CON.KSHV.LW.Y.0008.000000T0000Z-210311T2100Z/ Little River-Miller-Lafayette-Caddo-Bossier-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 115 PM CST Thu Mar 11 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 10 to 20 mph with gusts up to 30 mph this morning and then slowly diminishing after lunchtime. * WHERE...Portions of southwest Arkansas, northwest Louisiana and much of northeast Texas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause rough waves on area lakes and will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 10, 10:58 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 10, 10:58 PM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1058 PM CST Wed Mar 10 2021 .AVIATION... Mostly cloudy skies are in the process of transitioning over the MVFR from south to north currently with occasionally gusty south surface winds with sustained speeds of 10 to 17 mph with gusts up to 20 to 25 mph. These winds will only fall off a bit overnight, but then should increase again by late tomorrow morning and could then occasionally gust up to 30 mph in portions of E TX, like TYR and GGG. Ceilings will continue to gradually fall tonight, generally turning to all MVFR in a few hours. No visibility problems are anticipated with conditions not expected to fall to IFR at any TAF sites. Mostly cloudy skies and MVFR conditions will persist tomorrow morning until the afternoon in most spots - at which point VFR conditions and breaks of sun are possible. There are some chances for scattered light showers tomorrow, but these chances should remain confined north of the TAF sites (thus remaining basically along and north of the I-30 corridor in the Arklatex). /50/ && .PREV DISCUSSION... /issued 946 PM CST Wed Mar 10 2021/ UPDATE... Quite a mild night is expected tonight in a regime of moist southerly low level flow and increasing cloud cover. Our region is on the north side of Gulf of Mexico upper ridging with a frontal boundary slowly drifting southeast into the Southern Plains through tomorrow morning. Showers and some thunderstorms will eventually be kicked up toward the Ozarks tomorrow morning as the perturbed and fast southwesterly flow helps trigger instability near the front. Even our northwestern zones will remain south of this frontal boundary through tomorrow, but moisture and warm air advection in concert with subtle orographic lift and very marginal synoptic lift could get some isolated to low-end scattered showers going along and north of I-30 tomorrow, especially during the morning hours. The steep thermal cap evident on the 00Z SHV sounding should keep deep convection (and therefore thunderstorms) from occurring in these areas through the day tomorrow. Only relatively minor tweaks were made to the previous forecast through tonight and into portions of tomorrow. /50/ PREV DISCUSSION... /issued 247 PM CST Wed Mar 10 2021/ SHORT TERM.../Tonight through Thursday Night/ Another relatively quiet short-term forecast period is in store for the Four-States Region over the next 72 hours. Quiet, that is, if the wind gusts don't keep your wind chimes going 24/7. Due to tight pressure gradients, gusty S/SW winds will continue to be the biggest weather story across the area. Another Lake Wind Advisory will remain in effect until 5PM as such. These winds will aid in continuing the trend of well above average temperatures for this period as well. Lows tonight and tomorrow night will be in the low 60s, with afternoon highs tomorrow ranging in the upper 70s and low 80s. However, by tonight, a cold front will begin dropping south through Oklahoma, and this front will allow for some shower and thunderstorm development north of I-30. This rain activity will not be too widespread, and thunder isn't even a certainty, but scattered showers will remain possible nonetheless into tomorrow. /44/ LONG TERM.../Friday through Wednesday/ The warming trend will continue on Friday and really through the weekend even through we will likely be dealing with some strong to severe convection on Sunday ahead of a vigorous trough. We should moderate slightly temperature wise Sunday into early next week with the aid of a frontal passage but until that time, all eyes are on the potential for our first spring severe weather episode sometime on Sunday. The culprit will be a stacked area of low pressure that will be slow to eject out of the Southwest U.S. this weekend due to strong ridging aloft across the Gulf of Mexico, into the Lower Miss and Tenn Valleys. Ultimately the colder, denser air associated with the trough will win out as the trough finally begins to eject out into the Plains late Saturday Night into Sunday. Ahead of this trough axis across our region, southwest flow will dominate our weather pattern which will allow for a warm, moistening flow at all levels. Left slight chance and low end chance variety thunderstorm chances for Friday across our northwest third and across the Ouachitas of SE OK and SW AR for Friday Night before removing pops completely for Saturday. Isentropic forcing should help to generate more in the way of scattered precipitation chances late Saturday Night, more so across our northwest third once again but it appears more in the way of scattered to numerous areas of convection will have to hold off until broad scale forcing increases in advance of the trough across our region on Sunday. Temporal issues in the medium range are plaguing the 12z model output today with the trough timing having a lot to do with just how severe this convection has the potential of being on Sunday. The NAM/GFS remain the quicker solutions, bringing a broken line of convection into at least our northwest half late Saturday Night with a bulk of the convection exiting our region to the east by late Sunday Afternoon. The Canadian/ECMWF remain the slower solutions with the convection likely not beginning to enter our northwest zones until after sunrise Sunday Morning and therefore not exiting our eastern sections until Sunday Evening. The slower solutions would obviously allow for more heating and therefore, instability for the development of more severe convection but regardless, shear remains very strong with this storm system, both aloft in the 0-6km layer as well as directional shear in the lowest 3km. We lose the effects of the upper trough on Monday but southwest flow continues in advance of another trough poised to effect our region sometime on Tue into Wed. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 65 82 63 82 / 10 10 0 10 MLU 63 81 61 81 / 10 10 0 10 DEQ 64 77 61 77 / 20 30 0 30 TXK 65 79 62 79 / 10 10 0 20 ELD 64 79 60 80 / 10 10 0 10 TYR 65 80 64 80 / 10 10 0 20 GGG 65 81 62 81 / 10 10 0 10 LFK 65 83 63 83 / 10 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 50/44/13
Hazardous weather outlook, Mar 10, 6:23 AM CST, 21 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 623 AM CST Wed Mar 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 623 AM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and a few thunderstorms will be possible Thursday through Saturday across portions of Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, as a series of weak upper level disturbances move over these areas. Showers and embedded thunderstorms are expected to increase late Saturday night over East Texas, Southeast Oklahoma, and Southwest Arkansas, and areawide Sunday, ahead of a strong upper level storm system that will lift northeast into the Texas and Oklahoma Panhandles and Southwest Kansas. The potential will exist for strong to possibly severe thunderstorms Sunday over the region, with the threat for damaging winds and isolated tornadoes. These showers and thunderstorms and potential severe weather threat will diminish from west to east Sunday night with the passage of the dry line. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.